High Wind, Donley
- When
- June 16, 12:45 AM CST to 12:46 AM CST
- Where
- Donley forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.965, -100.814 (the zone’s center; the record gives no point)
Strong gradient non-thunderstorm wind gusts occurred during the early morning hours across the southeast Texas Panhandle. There was no damage reported and there were no reports of injuries or fatalities.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Strong gradient non-thunderstorm wind gusts occurred during the early morning hours across the southeast Texas Panhandle. There was no damage reported and there were no reports of injuries or fatalities.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 15, 10:46 PM CST, 1 hour 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 1146 PM CDT FRI JUN 15 2012 .AVIATION... UPPER RIDGE WILL BREAK DOWN SATURDAY AS AN UPPER TROUGH APPROACHES THE PANHANDLES FROM THE SOUTHERN ROCKIES. VFR CONDITIONS WILL PREVAIL THROUGH THE TAF FORECAST PERIOD WITH ONLY SOME CONVECTION OVERNIGHT TONIGHT AT ALL THREE TAF SITES BETWEEN 06Z SATURDAY AND 12Z SATURDAY. WEAK COLD FRONT WILL SLIP SOUTH INTO THE GUYMON AND DALHART TAF SITES AROUND 16Z TO 20Z SATURDAY SHIFTING THE WINDS FROM THE SOUTH AND SOUTHWEST...TO THE NORTH AND NORTHEAST 10 TO 20 KNOTS. WINDS EXPECTED TO DIMINISH AFTER 00Z SUNDAY TO AROUND 5 TO 10 KNOTS. SCHNEIDER && .PREV DISCUSSION... /ISSUED 822 PM CDT FRI JUN 15 2012/ UPDATE... UPPER RIDGE IN PLACE OVER THE PANHANDLES THIS EVENING...HOWEVER SHORTWAVE TROUGH LIFTING NORTHEAST OUT OF NEW MEXICO TRIGGERING A COMPLEX OF CONVECTION FROM THE EASTERN PLAINS OF NEW MEXICO SOUTH AND SOUTHEAST ACROSS THE WESTERN SECTIONS OF THE TEXAS SOUTH PLAINS AND SOUTHEAST NEW MEXICO. THIS AREA OF CONVECTION CONTINUES TO TRACK NORTHEASTWARD INTO THE SOUTHWEST TEXAS PANHANDLE AND EXPECTED TO CONTINUE PUSHING NORTHEAST THROUGH THE EVENING HOURS. WILL BUMP UP POPS AND GO AREAL QUALIFIERS THIS EVENING THROUGH 06Z SATURDAY. WILL MONITOR TO SEE HOW FAR NORTH AND EAST THIS AREA OF CONVECTION WILL TRACK AND UPDATE...IF NECESSARY...FOR THE CENTRAL AND EASTERN PANHANDLES LATER THIS EVENING. SCHNEIDER PREV DISCUSSION... /ISSUED 642 PM CDT FRI JUN 15 2012/ AVIATION... 00Z TAFS...MAIN AVIATION CONCERN REVOLVES AROUND WHETHER ANY THUNDERSTORMS WILL IMPACT THE TERMINALS THIS EVENING AND AGAIN SATURDAY AFTERNOON/EVENING. THUNDERSTORMS ARE CURRENTLY MOVING EAST/NORTHEAST ACROSS NM TOWARD THE AREA...BUT UNCERTAINTY EXISTS WHETHER THEY WILL BE ABLE TO HOLD TOGETHER LONG ENOUGH TO IMPACT THE TERMINALS DUE TO STRONGER CAPPING IN PLACE WITH EASTWARD EXTENT. WILL THEREFORE KEEP THUNDERSTORMS OUT OF THE TAFS FOR NOW...BUT MONITOR TRENDS CLOSELY AND AMEND IF NECESSARY. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE SATURDAY AFTERNOON AND EVENING...WITH THE BETTER CHANCES EXPECTED NEAR KGUY AND KDHT AS A COLD FRONT APPROACHES THE AREA FROM THE NORTH. HOWEVER...THINK BETTER CHANCES WILL HOLD OFF UNTIL THE END OF THIS FORECAST PERIOD OR BEYOND SO WILL OMIT MENTION FOR THE TIME BEING. OUTSIDE OF ANY POSSIBLE THUNDERSTORMS...VFR CONDITIONS ARE ANTICIPATED. SOUTHEAST WINDS WILL LOSE THEIR GUSTINESS AFTER SUNSET...THEN EVENTUALLY VEER TO THE SOUTH/SOUTHWEST SATURDAY MORNING WITH SPEEDS AVERAGING AROUND 15 KTS ON SATURDAY. KB PREV DISCUSSION... /ISSUED 334 PM CDT FRI JUN 15 2012/ DISCUSSION... THE SOMEWHAT ACTIVE WEATHER PATTERN CONTINUES FOR THE NEXT FEW DAYS. FOR TONIGHT...AGREE WITH THE PREVIOUS FORECAST THAT THERE IS CONSIDERABLE MORE UNCERTAINTY WITH PRECIPITATION CHANCES TODAY AS COMPARED TO THE LAST FEW DAYS. THE MAIN REASONS FOR THIS IS FIRST...A RATHER STOUT MID LEVEL WARM LAYER...KEEPING CIN VALUES HIGHER THAN WHAT WE HAVE SEEN RECENTLY. SECONDLY...WEAK SHEAR...OF 20 KT OR LESS...SHOULD INHIBIT ANY ORGANIZED LONG LASTING CONVECTION. HAVING SAID THAT HOWEVER...IF STORMS ARE ABLE TO PROPAGATE INTO THE PANHANDLES...THE ELEVATED CAPE VALUES OF 1500 TO 2500 J/KG...COULD LEAD TO SOME ISOLATED SEVERE THUNDERSTORMS. KEPT THE MENTION OF SLIGHT CHANCE OF STORMS AFTER MIDNIGHT...AS A LOW LEVEL JET THAT DEVELOPS BY 06Z COULD ENHANCE ANY ONGOING CONVECTION...THOUGH IT IS UNLIKELY THAT CONVECTION WILL LAST THAT LATE. TOMORROW AND SUNDAY...THE UPPER LEVEL PATTERN STARTS TO GET INTERESTING AS THE BROAD UPPER LEVEL TROUGH OVER SOUTHERN CA BEGINS TO RETROGRESS...AT THE SAME TIME AN UPPER LEVEL RIDGE BUILDS OVER MUCH OF TX. EVEN WITH THE UPPER LEVEL PATTERN...THE PANHANDLES COULD STILL SEE ANOTHER CHANCE OF THUNDERSTORMS. ON SATURDAY...STORMS COULD DEVELOP ALONG A WEAK COLD FRONT NEAR OR JUST NORTH OF THE OK PANHANDLE. HOWEVER...WITH RATHER WARM MID AND UPPER LAYERS UNDER THE RIDGE...CAPPING COULD BE TOO STRONG FOR CONVECTIVE INITIATION. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF CO AND NM BOTH DAYS...AND COULD PROPAGATE INTO THE PANHANDLES. HOWEVER...WITH THE RIDGE STARTING TO BUILD...THE MID AND UPPER LEVEL FLOW WILL BE GETTING WEAKER. SO SLOW STORM MOTIONS MAY NOT BE CONDUCIVE FOR STORMS MOVING THIS FAR EAST. MONDAY THROUGH FRIDAY...CONSIDERABLE UNCERTAINTY IN THIS PERIOD. THE GFS SHOWS A BROAD UPPER LEVEL TROUGH SLIDING EAST ACROSS THE NORTHERN PLAINS...RESULTING IN A PARTICULARLY STRONG COLD FRONT TO MOVE INTO THE PANHANDLES MID TO LATE WEEK. THE ECMWF ON THE OTHER HAND...SHOWS THE SAME TROUGH MUCH LESS AMPLIFIED...WITH LITTLE IF ANY IMPACT ON THE SOUTHERN PLAINS...WITH A SOUTHERN STREAM STOUT RIDGE BUILDING IN BY THE END OF THE WEEK. FOR NOW HAVE KEPT CLOSE TO THE PREVIOUS FORECAST DUE TO THE UNCERTAINTY...KEEPING THE EXTENDED PERIODS DRY...THOUGH WOULD NOT BE SURPRISED IF CHANCES FOR STORMS INCREASE IF THE COLD FRONT IS ABLE TO MOVE INTO THE PANHANDLES. JOHNSON FIRE WEATHER... RELATIVELY HIGH ATMOSPHERIC MOISTURE WILL KEEP RELATIVE HUMIDITY VALUES ABOVE 20 PERCENT TOMORROW...PRECLUDING ANY ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. DRIER CONDITIONS WILL PREVAIL ON SUNDAY AND MONDAY WITH MINIMUM RELATIVE HUMIDITY VALUES BETWEEN 5 AND 20 PERCENT ACROSS THE WESTERN PANHANDLES. IN ADDITION...WINDS OF 15 TO 20 MPH WILL BE POSSIBLE. HOWEVER...DO NOT EXPECT ELEVATED FIRE WEATHER CONDITIONS DUE TO RECENT RAINS AND GREEN FUELS. RELATIVELY HIGH ATMOSPHERIC MOISTURE WILL PRECLUDE ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS FROM TUESDAY THROUGH THURSDAY. JOHNSON && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/11
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 756 PM CDT FRI JUN 15 2012 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 756 PM CDT FRI JUN 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES THROUGH TONIGHT. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS AND DAMAGING WINDS UP TO 60 MPH WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS WILL BE POSSIBLE ON SATURDAY AFTERNOON AND SATURDAY NIGHT ACROSS THE PANHANDLES. STRONG THUNDERSTORMS...WITH SMALL HAIL AND GUSTY WINDS ARE POSSIBLE ON SUNDAY AFTERNOON ACROSS THE PANHANDLES. IN ADDITION...LOCALLY HEAVY RAIN COULD LEAD TO FLASH FLOODING EITHER DAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON SATURDAY ACROSS THE PANHANDLES. SCHNEIDER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1146 PM CDT FRI JUN 15 2012 TXZ013>015-018>020-160530- DONLEY TX-GRAY TX-WHEELER TX-COLLINGSWORTH TX-CARSON TX-ARMSTRONG TX- 1146 PM CDT FRI JUN 15 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT FOR ARMSTRONG... CARSON...COLLINGSWORTH...WHEELER...GRAY AND DONLEY COUNTIES. AT 1140 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A BROKEN LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE DEER TO 8 MILES NORTHWEST OF HOWARDWICK TO 11 MILES SOUTHWEST OF LELIA LAKE...OR ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF PANHANDLE TO 14 MILES NORTH OF CLARENDON TO 12 MILES SOUTH OF CLARENDON...MOVING EAST AT 30 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. ALSO...A FEW OF THE EMBEDDED STRONGER STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. KB
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
1148 PM CDT FRI JUN 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1044 PM HAIL 1 S DALHART 36.05N 102.52W
06/15/2012 E1.50 INCH HARTLEY TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1200566
KJSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1227 AM CDT SAT JUN 16 2012 TXZ019-160600- DONLEY TX- 1227 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 100 AM CDT FOR DONLEY COUNTY. AT 1222 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 10 MILES SOUTH OF LELIA LAKE...OR ABOUT 13 MILES SOUTH OF CLARENDON...MOVING NORTHEAST AT 15 MPH. ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1241 AM CDT SAT JUN 16 2012 TXZ012-013-017-018-160615- POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX- 1241 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 115 AM CDT FOR ARMSTRONG...CARSON... RANDALL AND POTTER COUNTIES. AT 1236 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 4 MILES NORTHEAST OF LAKE TANGLEWOOD...OR ABOUT 8 MILES SOUTHEAST OF AMARILLO...MOVING NORTHEAST AT 25 MPH. BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 111 AM CDT SAT JUN 16 2012 OKZ002-160645- TEXAS OK- 111 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 AM CDT FOR TEXAS COUNTY. AT 109 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 7 MILES WEST OF HOOKER...OR ABOUT 13 MILES NORTHEAST OF GUYMON...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. LG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 144 AM CDT SAT JUN 16 2012 TXZ018-019-160715- DONLEY TX-ARMSTRONG TX- 144 AM CDT SAT JUN 16 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 AM CDT FOR ARMSTRONG AND DONLEY COUNTIES. AT 139 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING STRONG WINDS TO AROUND 55 MILES AN HOUR FROM DECAYING THUNDERSTORMS OVER DONLEY AND ARMSTRONG COUNTIES. BRIEF...STRONG WIND GUSTS ARE POSSIBLE EARLY THIS MORNING. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. LG
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 386074.